Electronic Communications in Probability

Site recurrence for coalescing random walk

Itai Benjamini, Eric Foxall, Ori Gurel-Gurevich, Matthew Junge, and Harry Kesten

Full-text: Open access

Abstract

Begin continuous time random walks from every vertex of a graph and have particles coalesce when they collide. We use a duality relation with the voter model to prove the process is site recurrent on bounded degree graphs, and for Galton-Watson trees whose offspring distribution has exponential tail. We prove bounds on the occupation probability of a site, as well as a general 0-1 law. Similar conclusions hold for a coalescing process on trees where particles do not backtrack.

Article information

Source
Electron. Commun. Probab., Volume 21 (2016), paper no. 47, 12 pp.

Dates
Received: 31 January 2016
Accepted: 10 June 2016
First available in Project Euclid: 20 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1466450523

Digital Object Identifier
doi:10.1214/16-ECP5

Mathematical Reviews number (MathSciNet)
MR3522593

Zentralblatt MATH identifier
1345.60110

Subjects
Primary: 60J27: Continuous-time Markov processes on discrete state spaces

Keywords
random walk interacting particle system multiple random walks recurrence

Rights
Creative Commons Attribution 4.0 International License.

Citation

Benjamini, Itai; Foxall, Eric; Gurel-Gurevich, Ori; Junge, Matthew; Kesten, Harry. Site recurrence for coalescing random walk. Electron. Commun. Probab. 21 (2016), paper no. 47, 12 pp. doi:10.1214/16-ECP5. https://projecteuclid.org/euclid.ecp/1466450523


Export citation

References

  • [AN72] K.B. Athreya and P.E. Ney, Branching processes, Springer, 1972.
  • [Arr81] Richard Arratia, Limiting point processes for rescalings of coalescing and annihilating random walks on $z^d$, Ann. Probab. 9 (1981), no. 6, 909–936.
  • [Arr83] Richard Arratia, Site recurrence for annihilating random walks on $\mathbb{Z} ^d$, Ann. Probab. 11 (1983), no. 3, 706–713.
  • [BC12] Itai Benjamini and Nicolas Curien, Ergodic theory on stationary random graphs, Electron. J. Probab. 17 (2012), no. 93, 1–20.
  • [Ber09] Nathanaël Berestycki, Recent progress in coalescent theory, Ensaios Matematicos 16 (2009), no. 1.
  • [BG80] Maury Bramson and David Griffeath, Asymptotics for interacting particle systems on $\mathbb{Z} ^d$, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete 53 (1980), no. 2, 183–196 (English).
  • [BL88] Maury Bramson and Joel L. Lebowitz, Asymptotic behavior of densities in diffusion-dominated annihilation reactions, Phys. Rev. Lett. 61 (1988), 2397–2400.
  • [BL15] M. Balázs and A. László Nagy, Dependent augmented Branching Annihilating Random Walk, ArXiv e-prints (2015).
  • [CEOR12] Colin Cooper, Robert Elsässer, Hirotaka Ono, and Tomasz Radzik, Coalescing random walks and voting on graphs, CoRR arXiv:1204.4106 (2012).
  • [Cox89] J. T. Cox, Coalescing random walks and voter model consensus times on the torus in $\mathbb{Z} ^d$, Ann. Probab. 17 (1989), no. 4, 1333–1366.
  • [CRS13] M. Cabezas, L. T. Rolla, and V. Sidoravicius, Recurrence and Density Decay for Diffusion-Limited Annihilating Systems, ArXiv e-prints (2013).
  • [EN74] P. Erdos and P. Ney, Some problems on random intervals and annihilating particles, Ann. Probab. 2 (1974), no. 5, 828–839.
  • [GPTZ15] B. Garrod, M. Poplavskyi, R. Tribe, and O. Zaboronski, Interacting particle systems on Z as Pfaffian point processes I – annihilating and coalescing random walks, ArXiv e-prints (2015).
  • [Gri78] David Griffeath, Annihilating and coalescing random walks on $\mathbb{Z} _d$, Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete 46 (1978), no. 1, 55–65 (English).
  • [HL75] Richard A. Holley and Thomas M. Liggett, Ergodic theorems for weakly interacting infinite systems and the voter model, Ann. Probab. 3 (1975), no. 4, 643–663.
  • [Hol83] Richard Holley, Two types of mutually annihilating particles, Advances in Applied Probability 15 (1983), no. 1, 133–148 (English).
  • [HS79] R. Holley and D. W. Stroock, Central limit phenomena of various interacting systems, Annals of Mathematics 110 (1979), no. 2, pp. 333–393 (English).
  • [Kin82] J.F.C. Kingman, The coalescent, Stochastic Processes and their Applications 13 (1982), no. 3, 235–248.
  • [RV15] B. Rath and D. Valesin, Percolation on the stationary distributions of the voter model, ArXiv e-prints (2015).
  • [vdBK00] J. van den Berg and Harry Kesten, Asymptotic density in a coalescing random walk model, Ann. Probab. 28 (2000), no. 1, 303–352.
  • [vdBK02] J. van den Berg and Harry Kesten, Randomly coalescing random walk in dimension $\geq 3$, 1–45 (English).